Alert archive / California / Wind Advisories in 2023
Wind Advisory 39, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 27, 2023, 12:01 AM PDT for Kern County, California. It took effect at Oct 27, 2023, 3:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2023, 12:01 AM PDT (07:01 UTC)
- In effect from
- Oct 27, 2023, 3:00 PM PDT
- Expired
- Oct 28, 2023, 11:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 7.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WWUS76 KHNX 270701 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1201 AM PDT Fri Oct 27 2023 CAZ338-271600- /O.NEW.KHNX.WI.Y.0039.231027T2200Z-231028T1800Z/ Mojave Desert Slopes- Including the city of Mojave 1201 AM PDT Fri Oct 27 2023 ...A WIND ADVISORY IS IN EFFECT FROM 3 PM PDT THIS AFTERNOON UNTIL 11 AM PDT SATURDAY MORNING... * WHAT...Sustained northwest winds 25 to 35 mph, with gusts near 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid from 3 PM PDT this afternoon until 11 AM PDT Saturday morning. * IMPACTS...Blowing dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
5 follow-up statements
258 WWUS76 KHNX 271541 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 841 AM PDT Fri Oct 27 2023 CAZ338-280000- /O.CON.KHNX.WI.Y.0039.231027T2200Z-231028T1800Z/ Mojave Desert Slopes- Including the city of Mojave 841 AM PDT Fri Oct 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... * WHAT...Sustained northwest winds 25 to 35 mph, with gusts near 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid from 3 PM PDT this afternoon until 11 AM PDT Saturday morning. * IMPACTS...Blowing dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
921 WWUS76 KHNX 272331 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 431 PM PDT Fri Oct 27 2023 CAZ338-280800- /O.CON.KHNX.WI.Y.0039.000000T0000Z-231028T1800Z/ Mojave Desert Slopes- Including the city of Mojave 431 PM PDT Fri Oct 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Sustained northwest winds 25 to 35 mph, with gusts near 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid until 11 AM PDT Saturday morning. * IMPACTS...Blowing dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NWS Hanford
489 WWUS76 KHNX 280732 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1232 AM PDT Sat Oct 28 2023 CAZ338-281600- /O.CON.KHNX.WI.Y.0039.000000T0000Z-231028T1800Z/ Mojave Desert Slopes- Including the city of Mojave 1232 AM PDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Sustained northwest winds 25 to 35 mph, with gusts near 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid until 11 AM PDT Saturday morning. * IMPACTS...Blowing dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to: Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
514 WWUS76 KHNX 280852 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 152 AM PDT Sat Oct 28 2023 CAZ338-281800- /O.CON.KHNX.WI.Y.0039.000000T0000Z-231028T1800Z/ Mojave Desert Slopes- Including the city of Mojave 152 AM PDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Sustained northwest winds 25 to 35 mph, with gusts near 55 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Valid until 11 AM PDT Saturday morning. * IMPACTS...Blowing dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to: Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass, including the town of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
330 WWUS76 KHNX 281736 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1036 AM PDT Sat Oct 28 2023 CAZ338-281845- /O.EXP.KHNX.WI.Y.0039.000000T0000Z-231028T1800Z/ Mojave Desert Slopes- Including the city of Mojave 1036 AM PDT Sat Oct 28 2023 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... Wind speeds have diminished and the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:25 PM PDT, 9 hours 36 minutes earlier.
Area forecast discussion, Oct 26, 2:25 PM PDT, 9 hours 36 minutes before
Area Forecast Discussion National Weather Service Hanford CA 225 PM PDT Thu Oct 26 2023 .SYNOPSIS...Another upper trough will move through the area this weekend and maintain cooler than normal temperatures through Sunday and provide for some gusty winds at times in the Kern County Mountains and Deserts. Some modification in temperatures will take place next week with near normal readings expected along with continued dry conditions through at least the middle of next week. && .DISCUSSION...Upper trough over the Great Basin providing our area with a cool northwest flow which has provided for a noticable cooling trend across our area today with most locations currently running 7 to 10 DEG F below yday at this time. Visible imagery showing some upslope clouds hanging on over portions of the east side and south end of the San Joaquin Valley as the lower Sierra foothills and the valley facing slopes of the Tehachapi Mountains. The upslope forcing is expected to decrease this evening and the clouds will mix out as cooler air aloft pushes in. Once again some gusty winds will be possible Friday afternoon through Saturday morning along the Mojave Desert Slopes due to downsloping. Meanwhile, another trough is expected to drop into the Great Basin on Saturday which will reinforce the cool airmass over central CA. As a result, temperatures will remain below daily climatological normals through Sunday. Latest NBM probabilistic guidance is indicating a 45 to 60 percent chance of high temperatures below 70 DEG F in the San Joaquin Valley on Saturday and a 35 to 45 percent chance of high temperatures below 70 DEG F 45 to 60 percent chance of high temperatures below 70 DEG F on on Sunday. Medium range ensembles are in fairly good agreement with an upper ridge building into CA on Monday and remaining over the western CONUS at least through midweek. This will keep dry weather across our area through at least the middle of next week along with near normal temperatures between Monday and Wednesday. There is some uncertainty dealing with the timing of the ridge breaking down later next week with some ensemble members showing the potential for precipitation in our northern areas by late Thursday. && .AVIATION...MVFR conditions and local IFR conditions are possible in upslope clouds in the eastern San Joaquin Valley and lower foothills of the Sierra Nevada and Tehachapi Mountains until 06Z Fri. Otherwise, VFR conditions will prevail for the next 24 hours. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES...None. && public/aviation/fire wx...DAS idss...EW weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 12:13 AM PDT | Fire Weather Watch | HNX | Kern, Tulare | 14 hr |
| Oct 27, 2:01 PM PDT | Red Flag Warning | HNX | Kern, Tulare | 3 days |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.